Alert archive / South Dakota / River Flood Warnings in 2010

River Flood Warning 114, NWS Sioux Falls, SD

July 24, 2010Davison County, South Dakota

NWS Sioux Falls, SD issued this river flood warning at Jul 24, 2010, 10:23 AM CDT for Davison County, South Dakota. It took effect at Jul 24, 2010, 10:56 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 24, 2010, 10:23 AM CDT (15:23 UTC)
In effect from
Jul 24, 2010, 10:56 PM CDT
Expired
Jul 25, 2010, 10:39 AM CDT
In force
12 hr
Issued by
NWS Sioux Falls, SD
Flood severity
Minor

County Davison County, SD

The radar

The Sioux Falls radar (KFSD), 114 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Firesteel Creek near Mt. Vernon (MTVS2).

Action stage
7 ft
Minor stage
8 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06477500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jul 24, 4:01 AM CDT, 6 hours 22 minutes earlier.

Area forecast discussion, Jul 24, 4:01 AM CDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
401 AM CDT SAT JUL 24 2010

.DISCUSSION...
MUCH QUIETER...LESS HUMID AND SUNNY WEATHER EXPECTED THROUGH THE
WEEKEND AS A RELATIVELY STRONG WAVE SWINGS THROUGH THIS MORNING. SFC
DEW POINTS BEHIND THE COLD FRONT ARE FALLING BACK INTO THE UPPER 50S
AND LOWER 60S AND EXPECT SOMETHING CLOSE TO THIS DURING THE DAY BOTH
SATURDAY AND SUNDAY. WITH HIGH TEMPERATURES GENERALLY IN THE LOW TO
MID 80S...THIS MEANS VERY PLEASANT CONDITIONS FOR LATE JULY. MORNING
LOWS MAINLY IN THE UPPER 50S TO LOWER 60S WITH LIGHT WINDS WILL ALSO
PRODUCE A VERY PLEASANT START TO THE DAY THROUGH MONDAY. BY
MONDAY...HIGH PRESSURE AT THE SFC WILL START TO WORK EAST AND RETURN
FLOW WILL BEGIN TO SET UP. THIS SHOULD BRING BACK A LITTLE BIT OF
HUMIDITY WITH DEW POINTS LIKELY GOING BACK INTO THE MID TO UPPER
60S. HIGH TEMPERATURES WILL ALSO SNEAK UP A FEW DEGREES...RANGING
FROM THE MID 80S EAST TO THE LOWER 90S WEST. A COLD FRONT WILL BEGIN
TO APPROACH THE AREA ON MONDAY...BUT EXPECT THUNDERSTORMS TO REMAIN
TO THE NORTHWEST AND SOMEWHAT TIED TO THE FRONT. MONDAY NIGHT INTO
TUESDAY WILL SEE STRONG SOUTHERLY FLOW AND THE FRONT SHOULD CREEP
SOUTHWARD...BRINGING AN INCREASING CHANCE FOR THUNDERSTORMS TUESDAY
AFTERNOON INTO TUESDAY NIGHT. WITH THE FRONT APPROACHING ALSO EXPECT
HIGHS TO INCREASE A BIT...POSSIBLY INTO THE MID 90S IN SC SD. /08

&&

.AVIATION...
BAND OF LOW CLOUDS AROUND 1000 FEET AGL WILL SAG SOUTH THROUGH THE
PRE DAWN HOURS. AFTER SUNRISE...THE CLOUDS ARE EXPECTED TO QUICKLY
ERODE GIVING WAY TO PARTLY CLOUDY SKIES. WINDS WILL GENERALLY BE
LIGHT OUT OF THE NNW AROUND 10KTS DIMINISHING TOWARDS SUNSET. WINDS
WILL TRANSITION TO A LIGHT SOUTHEASTERLY FLOW SUNDAY
MORNING...INCREASING SLIGHTLY DURING THE DAY.  THERE MAY BE SOME
SHALLOW VALLEY FOG THAT DEVELOPS IN THE PREDAWN HOURS ON SUNDAY
MORNING...ESPECIALLY IN THE LOW LYING AREAS.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH TONIGHT FOR IAZ001>003-012>014-020>022-
     031-032.
MN...FLASH FLOOD WATCH TONIGHT FOR MNZ071-072-080-081-089-090-
     097-098.
NE...FLASH FLOOD WATCH TONIGHT FOR NEZ013-014.
SD...FLASH FLOOD WATCH TONIGHT FOR SDZ038>040-053>056-059>062-
     065>071.

&&
Hazardous weather outlook, Jul 24, 3:50 AM CDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
350 AM CDT SAT JUL 24 2010

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-251200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
350 AM CDT SAT JUL 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

FLOODING...
HEAVY RAINFALL FROM WEDNESDAY NIGHT WITH ADDITIONAL RAIN ON
FRIDAY NIGHT HAS PRODUCED RIVER FLOODING FOR THE VERMILLION...BIG
SIOUX...LITTLE SIOUX AND MISSOURI RIVERS...AND FLOODING CONTINUES
ALONG THE JAMES RIVER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jul 24, 7:38 AM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
738 AM CDT SAT JUL 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     HAIL             3 S CHAMBERLAIN         43.76N 99.32W
07/23/2010  E1.00 INCH       BRULE              SD   LAW ENFORCEMENT

0706 PM     TSTM WND GST     CHAMBERLAIN             43.81N 99.32W
07/23/2010  E80.00 MPH       BRULE              SD   TRAINED SPOTTER

0716 PM     HAIL             4 SSE CHAMBERLAIN       43.76N 99.29W
07/23/2010  E1.75 INCH       BRULE              SD   TRAINED SPOTTER

0744 PM     FUNNEL CLOUD     4 NNE BURKE             43.24N 99.28W
07/23/2010                   GREGORY            SD   STORM CHASER

            WELL DEFINED FUNNEL VERY LOW TO THE GROUND

0752 PM     TORNADO          9 NNE PLATTE            43.52N 98.80W
07/23/2010                   BRULE              SD   TRAINED SPOTTER

            BRIEF TOUCHDOWN

0753 PM     TSTM WND GST     7 N PLATTE              43.49N 98.84W
07/23/2010  E65.00 MPH       CHARLES MIX        SD   TRAINED SPOTTER

            VERY HEAVY RAIN AND SMALL HAIL.

0755 PM     TORNADO          8 NNW BONESTEEL         43.18N 99.01W
07/23/2010                   GREGORY            SD   LAW ENFORCEMENT

            ROPE TORNADO GOING UP AND DOWN

0758 PM     TORNADO          5 ENE HERRICK           43.15N 99.10W
07/23/2010                   GREGORY            SD   TRAINED SPOTTER

0823 PM     HAIL             S PLANKINTON            43.71N 98.49W
07/23/2010  E0.75 INCH       AURORA             SD   TRAINED SPOTTER

0826 PM     HAIL             5 NNE STICKNEY          43.66N 98.40W
07/23/2010  E1.75 INCH       AURORA             SD   TRAINED SPOTTER

0826 PM     TSTM WND GST     5 NNE STICKNEY          43.66N 98.40W
07/23/2010  E60.00 MPH       AURORA             SD   TRAINED SPOTTER

0845 PM     TSTM WND DMG     MITCHELL                43.73N 98.03W
07/23/2010                   DAVISON            SD   BROADCAST MEDIA

            POWER LINES AND TREES DOWN

0845 PM     TSTM WND GST     6 NNW ETHAN             43.63N 98.01W
07/23/2010  E70.00 MPH       DAVISON            SD   TRAINED SPOTTER

0845 PM     TSTM WND DMG     3 S MITCHELL            43.69N 98.03W
07/23/2010                   DAVISON            SD   TRAINED SPOTTER

            HOUSE ON HWY 37 LOST PART OF THE ROOF

0848 PM     TSTM WND GST     4 S MITCHELL            43.67N 98.03W
07/23/2010  E70.00 MPH       DAVISON            SD   TRAINED SPOTTER

0855 PM     TSTM WND GST     FULTON                  43.73N 97.82W
07/23/2010  E70.00 MPH       HANSON             SD   TRAINED SPOTTER

0910 PM     TSTM WND GST     4 S SPENCER             43.66N 97.59W
07/23/2010  M70.00 MPH       MCCOOK             SD   TRAINED SPOTTER

            BILLBOARDS BLOWN OVER

0920 PM     TSTM WND GST     4 S SALEM               43.66N 97.39W
07/23/2010  M63.00 MPH       MCCOOK             SD   TRAINED SPOTTER

0927 PM     TSTM WND GST     RAMONA                  44.12N 97.21W
07/23/2010  E60.00 MPH       LAKE               SD   EMERGENCY MNGR

0930 PM     HAIL             W ARLINGTON             44.36N 97.13W
07/23/2010  E1.00 INCH       KINGSBURY          SD   CO-OP OBSERVER

0933 PM     TSTM WND GST     7 W MADISON             44.01N 97.25W
07/23/2010  E60.00 MPH       LAKE               SD   TRAINED SPOTTER

            BRANCHES DOWN

0939 PM     HAIL             1 SSE TYNDALL           42.98N 97.86W
07/23/2010  E1.00 INCH       BON HOMME          SD   TRAINED SPOTTER

0946 PM     TSTM WND DMG     WENTWORTH               44.00N 96.96W
07/23/2010                   LAKE               SD   EMERGENCY MNGR

            LARGE TREE DOWN

0955 PM     TSTM WND GST     1 WSW BROOKINGS         44.30N 96.81W
07/23/2010  M61.00 MPH       BROOKINGS          SD   ASOS

0955 PM     TSTM WND GST     BROOKINGS               44.31N 96.79W
07/23/2010  E60.00 MPH       BROOKINGS          SD   TRAINED SPOTTER

            POWER LINES AND TREES DOWN

0957 PM     TSTM WND DMG     BROOKINGS               44.31N 96.79W
07/23/2010                   BROOKINGS          SD   TRAINED SPOTTER

            SOME TREES DOWN

1000 PM     TSTM WND GST     BROOKINGS               44.31N 96.79W
07/23/2010  E60.00 MPH       BROOKINGS          SD   TRAINED SPOTTER

1004 PM     TSTM WND GST     FLANDREAU               44.05N 96.60W
07/23/2010  E60.00 MPH       MOODY              SD   TRAINED SPOTTER

1015 PM     FLASH FLOOD      BROOKINGS               44.31N 96.79W
07/23/2010                   BROOKINGS          SD   TRAINED SPOTTER

            SOME BUSINESSES ON 6TH STREET HAVE WATER DAMAGE

1033 PM     TSTM WND GST     1 SW PIPESTONE          43.99N 96.33W
07/23/2010  M59.00 MPH       PIPESTONE          MN   AWOS

1045 PM     TSTM WND GST     1 SW ADRIAN             43.62N 95.95W
07/23/2010  E60.00 MPH       NOBLES             MN   TRAINED SPOTTER

            VERY HEAVY RAIN ACCOMPANIED THE WIND.

1048 PM     TSTM WND GST     ADRIAN                  43.63N 95.93W
07/23/2010  M67.00 MPH       NOBLES             MN   EMERGENCY MNGR

            WIND GUSTS KNOCKED DOWN 2 TO 3 INCH DIAMETER TREE
            BRANCHES. HEAVY RAIN AND PEA TO DIME SIZED HAIL
            ACCOMPANIED THE SEVERE THUNDERSTORM.

1050 PM     TSTM WND DMG     ADRIAN                  43.63N 95.93W
07/23/2010                   NOBLES             MN   EMERGENCY MNGR

            LARGE TREES DOWN

1050 PM     TSTM WND DMG     ADRIAN                  43.63N 95.93W
07/23/2010                   NOBLES             MN   TRAINED SPOTTER

            STORAGE SHED COLLAPSED AND NUMEROUS BRANCHES DOWN

1054 PM     TSTM WND GST     2 N RUSHMORE            43.65N 95.80W
07/23/2010  M71.00 MPH       NOBLES             MN   MESONET

1055 PM     TSTM WND GST     SSW CURRIE              44.07N 95.67W
07/23/2010  E60.00 MPH       MURRAY             MN   TRAINED SPOTTER

1055 PM     TSTM WND DMG     2 S RUSHMORE            43.59N 95.80W
07/23/2010                   NOBLES             MN   LAW ENFORCEMENT

            ROOF BLOWN OFF OF BARN.

1101 PM     TSTM WND GST     1 SE DOVRAY             44.05N 95.53W
07/23/2010  M83.00 MPH       MURRAY             MN   DEPT OF HIGHWAYS

1105 PM     TSTM WND DMG     WORTHINGTON             43.63N 95.60W
07/23/2010                   NOBLES             MN   LAW ENFORCEMENT

            SEMI BLOWN OFF OF INTERSTATE. NUMEROUS TREES DOWN IN
            WORTHINGTON.

1110 PM     TSTM WND GST     W ROUND LAKE            43.54N 95.47W
07/23/2010  E60.00 MPH       NOBLES             MN   TRAINED SPOTTER

1120 PM     TSTM WND GST     4 S JEFFERS             44.00N 95.20W
07/23/2010  E60.00 MPH       COTTONWOOD         MN   EMERGENCY MNGR

            ALTHOUGH THE WIND WAS GUSTING TO AORUND 60 MPH, THERE WAS
            NO DAMAGE AND NO HAIL. RAIN CAME AS A HEAVY DOWNPOUR.

1122 PM     TSTM WND GST     SSW JEFFERS             44.05N 95.20W
07/23/2010  E70.00 MPH       COTTONWOOD         MN   TRAINED SPOTTER

1125 PM     TSTM WND GST     HERON LAKE              43.80N 95.32W
07/23/2010  E60.00 MPH       JACKSON            MN   TRAINED SPOTTER

            TREE LIMBS DOWN AND PATIO FURNITURE MOVED

&&

MFUHS

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 7:25 PM CDTTornado WarningFSDAurora, Brule, Charles Mix, Douglas, Gregory35 min
Jul 23, 7:40 PM CDTSevere Thunderstorm WarningFSDCharles Mix, Gregory50 min
Jul 23, 7:43 PM CDTTornado WarningFSDCharles Mix, Gregory32 min
Jul 23, 7:56 PM CDTTornado WarningFSDAurora, Brule, Charles Mix, Douglas49 min
Jul 23, 8:11 PM CDTSevere Thunderstorm WarningFSDAurora, Davison, Douglas, Jerauld, Sanborn49 min
Jul 23, 8:14 PM CDTSevere Thunderstorm WarningFSDCharles Mix, Gregory46 min
Jul 23, 8:39 PM CDTSevere Thunderstorm WarningFSDDavison, Douglas, Hanson, Hutchinson, McCook36 min
Jul 23, 9:00 PM CDTSevere Thunderstorm WarningFSDKingsbury, Lake, Miner45 min
Jul 23, 9:13 PM CDTSevere Thunderstorm WarningFSDHanson, Hutchinson, McCook, Minnehaha, Turner47 min
Jul 23, 9:14 PM CDTSevere Thunderstorm WarningFSDBon Homme, Charles Mix46 min
Jul 23, 9:19 PM CDTSevere Thunderstorm WarningFSDBrookings, Kingsbury, Lake, Moody41 min
Jul 23, 9:40 PM CDTSevere Thunderstorm WarningFSDLake, Minnehaha, Moody50 min
Jul 23, 9:44 PM CDTSevere Thunderstorm WarningFSDLincoln, Minnehaha, Turner46 min
Jul 23, 9:54 PM CDTSevere Thunderstorm WarningFSDBon Homme, Clay, Hutchinson, Lincoln, Turner, Yankton36 min
Jul 23, 9:58 PM CDTSevere Thunderstorm WarningFSDBrookings, Lake, Moody47 min
Jul 24, 10:23 AM CDTRiver Flood WarningFSDBrookings, Moody5 days
Jul 23, 11:38 PM CDTSevere Thunderstorm WarningFSDBuena Vista, Clay, Dickinson, O'Brien, Osceola42 min
Jul 24, 10:23 AM CDTRiver Flood WarningFSDCherokee24 hr
Jul 23, 10:34 PM CDTSevere Thunderstorm WarningFSDJackson, Nobles, Rock41 min
Jul 23, 10:39 PM CDTSevere Thunderstorm WarningFSDLincoln, Lyon, Murray, Nobles, Pipestone, Rock36 min
Jul 23, 11:02 PM CDTSevere Thunderstorm WarningFSDCottonwood, Lyon, Murray43 min
Jul 23, 11:06 PM CDTSevere Thunderstorm WarningFSDJackson, Nobles39 min
Jul 23, 11:41 PM CDTSevere Thunderstorm WarningFSDJackson34 min

Nearby

River Flood Warnings in South Dakota, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.